Alert archive / Wyoming / Winter Storm Watches in 2012

Winter Storm Watch 8, NWS Cheyenne, WY

December 15, 2012Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm watch at Dec 15, 2012, 9:07 PM MST for Albany County, Carbon County, Wyoming. It took effect at Dec 16, 2012, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 15, 2012, 9:07 PM MST (04:07 UTC)
In effect from
Dec 16, 2012, 6:00 PM MST
Expired
Dec 16, 2012, 5:25 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 4.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WWUS45 KCYS 160407
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
907 PM MST SAT DEC 15 2012

...MORE SNOW ON THE WAY TO THE SNOWY AND SIERRA MADRE RANGES EARLY
NEXT WEEK...

.A FAVORABLE MOIST WESTERLY UPSLOPE FLOW WILL PLOW INTO THE SNOWY
AND SIERRA MADRE RANGES BEGINNING IN EARNEST SUNDAY NIGHT AND
CONTINUING AT LEAST THROUGH THE DAY ON TUESDAY. BY THE TIME MID-
WEEK ARRIVES THE POTENTIAL EXISTS FOR 1 TO 2 FEET OF NEW
SNOWFALL...WITH THE HIGHEST AMOUNTS ALONG WEST FACING SLOPES. SNOW
WILL COMBINE WITH STRONG WINDS PRODUCING SIGNIFICANT BLOWING SNOW
ON MONDAY AND MONDAY NIGHT. SNOW IS EXPECTED TO DISSIPATE ON
WEDNESDAY.

WYZ112-114-162100-
/O.NEW.KCYS.WS.A.0008.121217T0100Z-121219T0100Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
907 PM MST SAT DEC 15 2012

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH
TUESDAY AFTERNOON. 

* TIMING...SUNDAY NIGHT THROUGH TUESDAY.

* TOTAL SNOW ACCUMULATIONS...1 TO 2 FEET WITH HIGHEST AMOUNTS
  ALONG WEST FACING SLOPES.

* WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS WITH GUSTS UP TO 50
  MPH WILL CREATE SIGNIFICANT BLOWING AND DRIFTING LATE SUNDAY
  NIGHT THROUGH MONDAY NIGHT. VISIBILITIES WILL BE REDUCED BELOW A
  HALF A MILE DURING THIS PERIOD.

* IMPACTS...OUTDOOR ENTHUSIASTS PLANNING TO RECREATE IN THE SNOWY
  AND SIERRA MADRE RANGES EARLY NEXT WEEK WILL WANT TO PREPARE TO
  ENCOUNTER THESE WINTRY CONDITIONS AND STAY TUNED TO LATER
  FORECASTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

HAHN
1 follow-up statement
164 
WWUS45 KCYS 161225
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
525 AM MST SUN DEC 16 2012

...PROLONGED PERIOD OF SNOW EXPECTED IN THE SNOWY AND SIERRA MADRE
RANGES THROUGH MIDWEEK...

.A FAVORABLE MOIST WESTERLY UPSLOPE FLOW WILL PLOW INTO THE SNOWY
AND SIERRA MADRE RANGES BEGINNING IN EARNEST TONIGHT AND CONTINUING
AT LEAST THROUGH THE DAY ON TUESDAY. BY THE TIME MID-WEEK ARRIVES
THE POTENTIAL EXISTS FOR 1 TO 2 FEET OF NEW SNOWFALL...WITH THE
HIGHEST AMOUNTS ALONG WEST FACING SLOPES. SNOW WILL COMBINE WITH
STRONG WINDS TO PRODUCE SIGNIFICANT BLOWING SNOW LATE TONIGHT
THROUGH MONDAY NIGHT. SNOW IS EXPECTED TO DISSIPATE ON WEDNESDAY.

WYZ112-114-170200-
/O.UPG.KCYS.WS.A.0008.121217T0100Z-121219T0100Z/
/O.NEW.KCYS.WS.W.0010.121217T0100Z-121219T0100Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
525 AM MST SUN DEC 16 2012

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 6 PM MST TUESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 

* TIMING...6 PM THIS EVENING THROUGH TUESDAY.

* TOTAL SNOW ACCUMULATIONS...1 TO 2 FEET WITH HIGHEST AMOUNTS 
  ALONG WEST FACING SLOPES. 

* WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS WITH GUSTS OF 55 TO
  65 MPH WILL CREATE SIGNIFICANT BLOWING AND DRIFTING OF SNOW
  LATE TONIGHT AND CONTINUING THROUGH MONDAY NIGHT. VISIBILITIES
  WILL BE REDUCED BELOW ONE HALF A MILE DURING THIS PERIOD.

* IMPACTS...OUTDOOR ENTHUSIASTS PLANNING TO RECREATE IN THE SNOWY
  AND SIERRA MADRE RANGES THROUGH EARLY THIS WEEK WILL WANT TO
  PREPARE TO ENCOUNTER THESE WINTRY CONDITIONS AND STAY TUNED TO
  LATER FORECASTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. IF YOU BECOME STRANDED IN A RURAL
AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN
YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE
SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE
POISONING.

&&

$$

RJM

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Dec 15, 5:11 PM MST, 3 hours 56 minutes earlier.

Area forecast discussion, Dec 15, 5:11 PM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MST SAT DEC 15 2012

.AVIATION...00Z ISSUANCE...
A PASSING UPPER-LEVEL DISTURBANCE TO BRING A PERIOD OF MVFR/IFR
CIGS TO MOST AIRPORTS TONIGHT. KCYS...KBFF...KSNY AND KAIA WILL
SEE THE BEST OPPORTUNITY TO SEE -SN THROUGH 12Z...ALTHOUGH LITTLE
IF ANY ACCUMULATIONS CAN BE EXPECTED. CONDITIONS WILL IMPROVE
BACK INTO VFR GENERALLY AFTER 14-16Z ONCE THE SYSTEM DEPARTS INTO
THE PLAINS. WINDS WILL INCREASE AT KRWL...KLAR AND KCYS AFTER 18Z
WITH GUSTS OF 35 TO 40 KNOTS ANTICIPATED.

&&

.PREV DISCUSSION... /ISSUED 414 PM MST SAT DEC 15 2012/

SHORT TERM...TODAY THROUGH MONDAY NIGHT

ACTIVE PERIOD AHEAD WITH SEVERAL CHANCES FOR SNOW AND POSSIBLE WINTER
HEADLINES AS WELL AS A FAIRLY WIDESPREAD WIND EVENT LOOKING MORE
AND MORE LIKELY.

CURRENTLY...LATEST WATER VAPOR IMAGERY SHOWING A FAIRLY POTENT
UPPER LEVEL SHORTWAVE CONTINUING TO PUSH NORTHEAST INTO
SOUTHWESTERN COLORADO THIS AFTERNOON. PIECE OF ENERGY OUT AHEAD OF
THIS SHORTWAVE IMPACTING SOUTHERN CARBON COUNTY IN THE SNOWY AND
SIERRA MADRE RANGES...EXTENDING EAST INTO LARAMIE COUNTY. WYDOT
WEBCAMS SHOWING SNOW ACCUMULATING ON THE INTERSTATE 80 SUMMIT
BETWEEN CHEYENNE AND LARAMIE WITH A FEW REPORTS OF SNOW OCCURRING
HERE IN THE LOWER ELEVATIONS OF LARAMIE COUNTY. DEFINITELY THE
WORST AREA LOOKS TO BE THE SNOWY AND SIERRA MADRE RANGES. LOOKING
AT LATEST SNOTEL REPORTS...AS MUCH AS 6 TO 10 INCHES HAVE FALLEN
SO FAR WITH THIS EVENT. AREA WEBCAMS WEST OF LARAMIE SHOWING
DEGRADED DRIVING CONDITIONS NEAR ARLINGTON...HALLECK RIDGE AND ELK
MOUNTAIN WITH REDUCED VISIBILITIES AND SNOW COVER ROADS IN SOME
SPOTS. LOOKS LIKE BACK EDGE OF BAROCLINIC BAND NOW JUST NORTH OF
CRAIG COLORADO...MOVING TOWARDS THE NORTH. BELIEVE THE WINTER
WEATHER ADVISORY ISSUED THIS MORNING IS RIGHT ON TRACK AND WILL
CONTINUE IT THROUGH ITS DURATION THIS EVENING.

ATTENTION THEN TURNS TO SUNDAY AFTERNOON AND EVENING AS OUR NEXT
PACIFIC STORM SYSTEM PUSHES INTO IDAHO. 700MB WINDS RAPIDLY
INCREASE OUT WEST OVER ALBANY AND CARBON COUNTIES SUNDAY EVENING.
WINDS INCREASE FROM 40KTS AT 00Z TO 65KTS BY 12Z MONDAY MORNING.
WENT AHEAD AND ISSUED A HIGH WIND WATCH BEGINNING IN OUR WIND
PRONE AREAS STARTING AT 03Z TOMORROW NIGHT. BY 12Z MONDAY...DO
BELIEVE THIS WIND EVENT WILL BECOME MORE WIDESPREAD AS WE START
SEEING THESE 700MB...65KT WINDS SPREAD OVER THE AREA. LATEST CRAIG
TO CASPER 850 AND 700MB GRADIENTS INCREASE WELL ABOVE 60 MTRS BY
MONDAY MORNING AND CONTINUE INTO THE AFTERNOON HOURS. INCLUDED A
WATCH FOR THE LOWER ELEVATIONS...INCLUDING RAWLINS...LARAMIE AND
CHEYENNE BEGINNING AT 12Z MONDAY AND PERSISTING THROUGH THE
AFTERNOON HOURS.

ANOTHER AREA OF CONCERN WOULD BE THE SNOWY AND SIERRA MADRE RANGES
TOMORROW NIGHT INTO MONDAY NIGHT. LOOKING AT A CONTINUOUS FEED OF
UPSLOPING FLOW INTO THESE TWO ZONES TOMORROW NIGHT INTO TUESDAY
NIGHT. WITH 65KT WINDS ACROSS THESE AREAS...AND ADDITIONAL SNOW
ACCUMULATIONS UP TO 20 INCHES BY TUESDAY MORNING...DO BELIEVE WE
WILL NEED SOME TYPE OF WINTER HEADLINE UP THAT WAY TOMORROW NIGHT
INTO MONDAY NIGHT. WITH CURRENT WINTER ADVISORY ALREADY OUT FOR
THESE ZONES...WILL DEFER TO THE EVENING SHIFT TO MAKE THE CALL.
ELSEWHERE OUT WEST...LOOKING AT 1 TO 3 INCHES ACROSS THE LOWER
ELEVATIONS. AGAIN...WITH THE STRONG WINDS CREATING BLOWING
SNOW...WE ARE GOING TO PROBABLY NEED SOMETHING FOR THE LOWER
ELEVATIONS AS WELL THROUGH THE DAY MONDAY.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MAIN FORECAST
CONCERN CONTINUES TO BE THE STRONG COLD FRONT AND ASSOCIATED UPPER
LEVEL TROUGH PUSHING ACROSS THE AREA TUESDAY THROUGH WEDNESDAY.
MODELS ARE IN REASONABLE AGREEMENT...SHOWING THE COLD FRONT
STALLING ACROSS WYOMING/COLORADO AS THE BASE OF THE UPPER LEVEL
TROUGH MOVES EASTWARD ACROSS COLORADO/NEW MEXICO. WITH GOOD
FRONTOGENESIS AND A STRONG 150 KNOT JET PUSHING ACROSS THE
AREA...THERE IS A GOOD CHANCE OF WIDESPREAD ACCUMULATING SNOW
ACROSS MOST OF THE FORECAST AREA THROUGH WEDNESDAY. MODELS
INDICATE DECENT LOW TO MIDLEVEL LIFT AND SOME INSTABILITY ALONG
THE FRONT...SUPPORTING MODERATE SNOW AND PERHAPS HEAVY SNOWFALL IN
THE MOUNTAINS. THE MOUNTAINS WILL LIKELY DO WELL WITH THIS STORM
WITH HEAVY SNOW ACCUMULATIONS. INCREASED POP BETWEEN 50 TO 80
PERCENT...HIGHEST IN THE MOUNTAINS TUESDAY NIGHT THROUGH
WEDNESDAY. IF MODEL TRENDS CONTINUE...THERE IS CONCERN OVER THE
INTENSITY OF THE SNOW DUE TO THE VERY STRONG JET AND LLVL
INSTABILITY IN ADDITION TO UPSLOPE FLOW EAST OF THE LARAMIE RANGE.
WILL NEED TO MONITOR THIS SYSTEM CAREFULLY EVEN THOUGH MODELS ONLY
INDICATE BETWEEN 0.25 UP TO 0.50 INCHES OF QPF THROUGH WEDNESDAY.
IT WILL BE VERY COLD ACROSS THE FORECAST AREA REGARDLESS OF HOW
MUCH SNOW IS OBSERVED...WITH HIGHS IN THE TEENS AND 20S POSSIBLE
ON WEDNESDAY AND LOWS IN THE SINGLE DIGITS. HOWEVER...EVEN A LIGHT
SNOW PACK AT NIGHT UNDER CLEAR SKIES MAY RESULT IN TEMPERATURES 10
TO 20 DEGREES COLDER FOR EARLY MORNING LOWS.

MODELS THEN SHOW A RIDGE OF HIGH PRESSURE ALOFT MOVING INTO THE
AREA FROM THE WEST COAST WEDNESDAY NIGHT AND INTO THURSDAY. WINDS
ARE NOT EXPECTED TO BE MUCH OF AN ISSUE INITIALLY...MAINLY
EXPECT LIGHT WINDS THROUGH WEDNESDAY EVENING. HOWEVER...ONCE THE
SNOW ENDS MODELS SHOW WINDS QUICKLY DEVELOPING ACROSS THE AREA
LATE WEDNESDAY NIGHT AND EARLY THURSDAY. BLOWING SNOW THEN BECOMES
A CONCERN ALONG WITH VERY COLD WIND CHILLS. WESTERLY WINDS MAY
GUST AS HIGH AS 60 MPH IN THE WIND PRONE AREAS...SO WILL HAVE A
FEW POTENTIAL TRAVEL HAZARDS LATER NEXT WEEK. TEMPERATURES WILL
SLOWLY INCREASE AS THE RIDGE OF HIGH PRESSURE MOVES ACROSS THE
AREA...WITH HIGHS BACK INTO THE 30S AND 40S BY FRIDAY.

&&

.FIRE WEATHER...MINIMAL FIRE WEATHER CONCERNS ARE ANTICIPATED
THROUGH MIDWEEK AS COLD TEMPERATURES AND SNOW WILL AFFECT MUCH OF
THE DISTRICT. EXPECTING TO SEE A HIGH WIND EVENT BEGINNING IN OUR
WIND PRONE AREAS SUNDAY EVENING. THEN BECOMING MORE WIDESPREAD
ALONG AND WEST OF THE LARAMIE RANGE DURING THE DAY MONDAY. WIND
GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE ACROSS A WIDESPREAD AREA.
WIDESPREAD ACCUMULATING SNOWS ARE POSSIBLE TUESDAY INTO WEDNESDAY
AS A STRONGER PACIFIC STORM SYSTEM TRACKS ACROSS THE AREA. AS FOR
THE SNOWY AND SIERRA MADRE RANGES...SNOW ACCUMULATIONS BETWEEN
TODAY THROUGH WEDNESDAY COULD END UP BEING A COUPLE FEET.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 8 PM SATURDAY FOR WYZ112-WYZ114.
     HIGH WIND WATCH FROM 8 PM SUNDAY TO 5 PM MONDAY FOR WYZ106-
     WYZ110-WYZ116-WYZ117.
     HIGH WIND WATCH FROM 2 AM MONDAY TO 5 PM MONDAY FOR WYZ101-
     WYZ104-WYZ105-WYZ107-WYZ109-WYZ115-WYZ118.
NE...NONE.

&&

AVIATION...HAHN
SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM...TJT
Hazardous weather outlook, Dec 15, 7:59 PM MST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
759 PM MST SAT DEC 15 2012

WYZ101>119-170300-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
759 PM MST SAT DEC 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

POCKETS OF LIGHT SNOW WILL CONTINUE ACROSS SOUTHEAST WYOMING
OVERNIGHT. ANY SNOW ACCUMULATIONS AT LOWER ELEVATIONS WILL BE
MINIMAL WITH LESS THAN ONE INCH EXPECTED. SNOWFALL WILL BE MORE
PERSISTENT ACROSS THE SNOWY AND SIERRA MADRE RANGES
OVERNIGHT...WHERE AN ADDITIONAL 1 TO 3 INCHES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WINDS WILL DEVELOP OVER THE FAVORED WINDY CORRIDORS SUCH AS
AROUND ARLINGTON AND BORDEAUX SUNDAY WITH 45 TO 55 MPH WIND GUSTS.
WINDS WILL LIKELY INCREASE IN STRENGTH MONDAY AND BECOME MORE
WIDESPREAD ACROSS SOUTHEAST WYOMING. THIS INCLUDES INTERSTATE 25
AND MUCH OF INTERSTATE 80 IN SOUTHEAST WYOMING. FREQUENT GUSTS
OVER 60 MPH MAY OCCUR IN THE HIGH WIND CORRIDORS INCLUDING NEAR
ARLINGTON...VEDAUWOO...AND BORDEAUX. A HIGH WIND WATCH HAS BEEN
POSTED FOR MUCH OF SOUTHEAST WYOMING LATE SUNDAY EVENING THROUGH
MONDAY.

A PACIFIC STORM SYSTEM WILL MOVE INTO THE ROCKIES TUESDAY AND THE
PLAINS WEDNESDAY. THIS SYSTEM WILL BRING THE POTENTIAL FOR
SEVERAL INCHES OF SNOW TO SOUTHEAST WYOMING. A STRONG COLD FRONT
WILL FOLLOW WEDNESDAY NIGHT...DROPPING TEMPERATURES INTO THE
SINGLE DIGITS AND PRODUCING BELOW ZERO WIND CHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-170300-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
759 PM MST SAT DEC 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

A PERIOD OF LIGHT SNOW IS POSSIBLE OVER MUCH OF THE NEBRASKA
PANHANDLE TONIGHT. THE MAIN THREAT FOR SNOW ACCUMULATIONS WILL BE
IN THE SOUTHERN NEBRASKA PANHANDLE NEAR INTERSTATE 80 WHERE 1
TO 2 INCHES IS POSSIBLE. LITTLE TO NO ACCUMULATION IS EXPECTED
IN THE NORTHERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PACIFIC STORM SYSTEM WILL MOVE INTO THE ROCKIES TUESDAY AND THE
PLAINS WEDNESDAY. WITH THIS SYSTEM COMES THE POTENTIAL FOR SEVERAL
INCHES OF SNOW OVER THE NEBRASKA PANHANDLE WEDNESDAY. A STRONG
COLD FRONT WILL FOLLOW WEDNESDAY NIGHT...DROPPING TEMPERATURES
INTO THE SINGLE DIGITS AND PRODUCING WIND CHILLS NEAR ZERO DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Dec 15, 8:57 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
857 PM MST SAT DEC 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     SNOW             19 WSW ENCAMPMENT       41.10N 107.13W
12/15/2012  M5.0 INCH        CARBON             WY   MESONET

            DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
            8880 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 10 TO 1.

0834 PM     SNOW             14 E DIXON              41.03N 107.27W
12/15/2012  M2.0 INCH        CARBON             WY   MESONET

            BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 7440 FEET.  SNOW WATER EQUIVALENT IS 0.2 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.

0834 PM     HEAVY SNOW       SANDSTONE RANGER STATIO 41.11N 107.17W
12/15/2012  M7.0 INCH        CARBON             WY   MESONET

            SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE
            RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.7
            INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.

0834 PM     HEAVY SNOW       10 WSW ENCAMPMENT       41.15N 106.97W
12/15/2012  M8.0 INCH        CARBON             WY   MESONET

            OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
            10000 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 12 TO 1.

0834 PM     SNOW             WEBBER SPRINGS          41.16N 106.93W
12/15/2012  M4.0 INCH        CARBON             WY   MESONET

            WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.

0834 PM     SNOW             28 E SAVERY             41.02N 106.91W
12/15/2012  M5.0 INCH        CARBON             WY   MESONET

            WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
            8950 FEET.  SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 10 TO 1.

0834 PM     SNOW             11 SSE ENCAMPMENT       41.06N 106.71W
12/15/2012  E3.6 INCH        CARBON             WY   MESONET

            BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.

0834 PM     SNOW             SOUTH BRUSH CREEK       41.33N 106.50W
12/15/2012  M2.0 INCH        CARBON             WY   MESONET

            SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
            8440 FEET.  SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 10 TO 1.

0834 PM     SNOW             NORTH FRENCH CREEK      41.33N 106.38W
12/15/2012  M3.3 INCH        CARBON             WY   MESONET

            NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
            10130 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE
            SNOW TO LIQUID RATIO USED WAS 11 TO 1.

0834 PM     SNOW             30 WNW LARAMIE          41.48N 106.12W
12/15/2012  M2.2 INCH        CARBON             WY   MESONET

            SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050
            FEET.  SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW
            TO LIQUID RATIO USED WAS 11 TO 1.

0834 PM     SNOW             7 NW CENTENNIAL         41.37N 106.21W
12/15/2012  M1.0 INCH        ALBANY             WY   MESONET

            BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240
            FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE SNOW TO
            LIQUID RATIO USED WAS 10 TO 1.

0834 PM     SNOW             6 SW CENTENNIAL         41.24N 106.19W
12/15/2012  M2.0 INCH        ALBANY             WY   MESONET

            CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574
            FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO
            LIQUID RATIO USED WAS 10 TO 1.

0834 PM     HEAVY SNOW       35 S RAWLINS            41.28N 107.23W
12/15/2012  E7.0 INCH        CARBON             WY   MESONET

            SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
            ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES
            AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 5:15 AM MSTHigh Wind WarningCYSAlbany, Carbon, Converse, Laramie, Platte36 hr
Dec 16, 5:25 AM MSTWinter Storm WarningCYSAlbany, Carbon, Laramie3 days
Dec 16, 12:55 PM MSTWinter Weather AdvisoryCYSAlbany, Converse, Platte16 hr

Nearby

Winter Storm Watches in Wyoming, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.